Drastic reduction in Xanax prescription
I think your shrink is playing with your life. Doctors are shockingly ignorant about benzo WD and detox, and just as indifferent to the suffering of their benzo patients.
The overwhelming symptom of Xanax WD, ironically, is anxiety and unfocused fear -- just what you started taking it for. I tried to stop Xananx in complete ignorance of the consequences and suffered three seizures as a result. Preceding the seizures were days and days of immobilizing terror. I thought I was going to go insane, then die. I wasn't far wrong.
If you've been taking Xanax daily for that many years, believe me, you're going to get WD symptoms that duplicate your original anxiety disorder, possibly worse.
However, there is a solution -- a surprizingly easy one, at that. Xanax is a fast-acting, short half-life benzo that leaves your body so rapidly you're brain can't adjust. You need to convince your doctor to switch you to one of the slow-acting, long half-life benzos: Valium is best, Klonopin is good enough. Between the two, Valium leaves the body much more slowly than Klonopin. Both are much easier to detox from than Xanax or Ativan. Klonopin has a reputation for causing less euphoria than Valium, so your doc might go for Klonopin over Valium. I'd try for the Valium, though. Cheap as dirt and, compared to Xanax, safe as houses.
The crucial point is that your doc put you on a dose of Valium or Klonopin equal (equimolar) to 2MG Xanax. After you've stabalized on the Valium or Klonopin, you can then start a very gradual taper down to the dosage he'll support. That taper should take a few months, BTW.
I can't believe that an MD would slash an Anxiety Disorder patient's Xanax like that. Believe me, if you reduce your Xanax that way, and then start having intense feelings of fear and anxiety combined with extreme muscle tension and rigidity, it's Xanax WD, nothing less. It's important that you know that now, because benzo WD symptoms are so often manifested as psychological states -- very hard to figure out what's happening to you when you're in the middle of one.
Also, don't go for tapering with Xanax. Many find that all but impossible. You need to swith to Valium or Klonopin, then taper to a dosage your doc will support. I don't care which medical school he went to.
It will help you to go into your doctor with some documentation backing up your request. Go to www.benzo.org.uk
, find and print out Dr Heather Ashton's papers on safe benzo reduction and withdrawal. She is the preeminent authority in the world on the subject. It sometimes makes a difference when a doctor sees that his patient has proactively aquired this information and is not making an unreasonable or medically unsound request. Benzo.org.uk is also a great place to talk to other people going through your same ordeal.
On this forum we constantly read about how bad opiate wd is. After 30 years of opiate addiction, I certainly agree. But opiate wd is NOTHING compared to acute benzo withdrawal. The key is to understand that you cannot make sudden changes in dosing when it comes to benzos. The slower, the better. Write me if you have any questions or can't find the Ashton info (it's all over the web). I'm at ***@****
The risk of seizure from acute benzo withdrawal, especially from Xanax or Ativan, BTW is generally higher if one goes cold turkey off of a very high dosage. Your Xanax dosage is not that high and you're not going cold turkey. It's just that you've been on it for so long. Be careful.
Thomas Read More At : ...